Alert archive / Maine / Gale Warnings in 2020

Gale Warning 30, NWS Gray, ME

November 1, 2020

NWS Gray, ME issued this gale warning at Nov 1, 2020, 2:53 AM EST. It took effect at Nov 2, 2020, 7:00 AM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 2:53 AM EST (07:53 UTC)
In effect from
Nov 2, 2020, 7:00 AM EST
Expired
Nov 3, 2020, 12:00 PM EST
In force
29 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 31, 10:51 PM EDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 31, 10:51 PM EDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1051 PM EDT Sat Oct 31 2020

.SYNOPSIS...
High pressure slides offshore tonight with clouds increasing late.
An approaching frontal system will bring unsettled weather Sunday
through the beginning of the new work week, along with colder
weather and gusty winds in its wake. A warming trend follows for
Wednesday into late next week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
1050 PM...Just a few tweaks to T/Td/Sky over the next few hours
based on current obs. Small chunk of stratocu moving into SW NH,
but also dissipating as it does so. More substantial cloud deck
over ern MA will move in after midnight.

710 PM...Some small forecast adjustments overnight into early
Sunday. Best rad cooling will be this evening with lows probably
being reached later this evening, then staying fairly steady
until the pre-dawn when the S-SW flow starts to pick up a bit,
and clouds begin to roll in from S-N. Still looking at the
possibility for some DZ toward daybreak near and just inland
from the coast. Places right on the coast should be abv freezing
by then, but those areas inland may not make it, and there is a
small chc for spotty FZDZ in those inland areas from the coast.

Previously...High pressure with clear skies and light winds
will be in place this evening. This should allow for strong
radiational cooling through a good portion of the night. Well
after midnight, low level return flow around departing high
pressure gets going which will allow clouds stream in from the
south. This should allow temps to rise toward morning. There
could be some drizzle or some marginal freezing drizzle develop
toward morning but at this this time if looks as though
temperatures will be high enough to preclude widespread issues.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Light rain is expected to stream northward on the coastal plain
on Sunday, with western zones probably remaining dry or mostly
dry a good portion of the day until later in the afternoon when
rain overspreads the entire area. Temperatures will remain
chilly with highs mainly in the 40s to around 50.

A vigorous short wave trough is expected to approach Sunday
night with coastal low pressure developing in the gulf of
Maine. We expect a rainy evening with rain changing to snow in
the mountains and eventually the foothills overnight with some
light accumulations expected.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A cold windy start to the work week followed by unseasonably
mild weather...

The deterministic and ensemble model solutions are in good agreement
on the long wave pattern for the upcoming work week and the start
of next weekend. The period begins with a deep trough across the
eastern third of the CONUS and below normal temperatures...followed
by rising heights...a nearly zonal flow...and much above normal
temperatures for the second half of the forecast period. In the
dailies...deepening low pressure over eastern Maine Monday morning
will gradually exit into the maritimes. A wintry mix of precipitation...and
with accumulating snow across the higher terrain and mountains will
wind down as the low exits the area. In its wake...strong northwest
winds will usher a fresh shot of arctic air into the area...with
gusts between 30 and 40 mph Monday afternoon and evening before
diminishing. A trailing impulse and associated surface low will
drive a reinforcing shot of cold air into the region for Tuesday.
Along and north of the track...a period of light snow or snow
showers may produce some accumulating snow early Tuesday. A weak
ridge and quieter weather follows for late Tuesday and Tuesday
night. A warm front will cross the region on Wednesday with clouds
and perhaps a stray sprinkle or flurry across mountain sections.
Rising heights and a southerly flow around offshore high pressure will
bring unseasonably mild weather to the area for Thursday and
Friday. By Saturday...an impulse passing to our north will help
drive a cold front southward across the area. After one last mild
day...colder weather should return for the second half of next
weekend.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
Short Term /Through Sunday Night/...VFR conditions are expected
this evening, then cigs of 3000 to 5000 ft stream in from the
south tonight. MVFR conditions are expected on the coastal plain
and southern NH during the day on Sunday, with local IFR
conditions Sunday night.

Long Term...

Mon...Areas of MVFR in -RA/-SN with areas of IFR in mtn -SN.
      NW surface wind gusting btw 30 and 40 kt Mon PM.

Tue...Areas of MVFR in mtn -SN.
      NW sfc wind gusting to 25 kt.

&&

.MARINE...
Short Term /Through Sunday Night/...
SCA conditions are expected on the bulk of our waters through
Sunday night before giving way to gales on Monday.

Long Term...

Mon PM - Tue...Gales likely.

Wed...SCA's psb outside the bays.

Thu...SCA's psb...with gales psb outside the bays.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Watch from Monday morning through late Monday night for
     ANZ150>154.
     Small Craft Advisory until 7 AM EST Monday for ANZ150>152-154.

&&

SYNOPSIS...
NEAR TERM...Cempa/Ekster
SHORT TERM...Ekster
LONG TERM...Schwibs
AVIATION...
MARINE...
Hazardous weather outlook, Oct 31, 2:53 PM EDT, 13 hours before
Hazardous Weather Outlook
National Weather Service Gray ME
253 PM EDT Sat Oct 31 2020

MEZ007>009-NHZ001-002-011900-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
253 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A developing area of low pressure and frontal system will cross
through northern New England on Monday. We may see advisory level
snowfall across the mountains. Behind the system, northwesterly
winds may gust between 35 and 45 mph across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012>014-018>028-033-NHZ003>015-011900-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-Western And Central Hillsborough-
253 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A developing area of low pressure and frontal system will cross
through northern New England on Monday. Behind the system,
northwesterly winds may gust between 35 and 45 mph across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-011900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
253 PM EDT Sat Oct 31 2020

...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 6:52 PM ESTSpecial Weather StatementGYXCheshire38 min

Nearby

Gale Warnings in Maine, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.